A Noncooperative View of Consistent Bankruptcy Rules
We introduce a game form that captures a noncooperative dimention of the consistency property of bankruptcy rules. Any consistent and monotonic rule is fully characterized by a bilateral principle and consistency. Like the consistency axiom, our game form, together with the bilateral principle, yields the corresponding consistent bankruptcy rule as a result of a unique outcome of Nash equilibria. The result holds for a large class of consistent monotone rules, including the Constrained Equal Award, the Proportional Rule, and many other well known rules. Moreover, all the subgame perfect equilibria are coalition-proof in the associated game in strategic form.
|Date of creation:||1997|
|Publication status:||Published in Games and Economic Behavior 18:55-72 (1997)|
|Contact details of provider:|| Postal: Nir Dagan, Dept. of Economics and Management, Tel-Hai Academic College, Upper Galilee, Israel.|
Web page: http://www.nirdagan.com/research/
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Amartya Sen, 1969. "Quasi-Transitivity, Rational Choice and Collective Decisions," Review of Economic Studies, Oxford University Press, vol. 36(3), pages 381-393.
- Peleg, B. & Tijs, S.H., 1993.
"The consistency principle for games in strategic form,"
1993-6, Tilburg University, Center for Economic Research.
- Peleg, B. & Tijs, S.H., 1996. "The consistency principle for games in strategic form," Other publications TiSEM fc27db2d-b84c-44ba-95a1-0, Tilburg University, School of Economics and Management.
- Peleg, B. & Tijs, S., 1993. "The Consistency Principle for Games in Strategic Form," Papers 9306, Tilburg - Center for Economic Research.
- Nir Dagan & Oscar Volij, 1997.
"Bilateral Comparisons and Consistent Fair Division Rules in the Context of Bankruptcy Problems,"
Economic theory and game theory
004, Nir Dagan.
- Volij, Oscar & Dagan, Nir, 1997. "Bilateral Comparisons and Consistent Fair Division Rules in the Context of Bankruptcy Problems," Staff General Research Papers Archive 5141, Iowa State University, Department of Economics.
- Dagan, N. & Volij, O.C., 1994. "Bilateral Comparisons and Consistent Fair Division Rules in the Context of Bankruptcy Problems," Discussion Paper 1994-23, Tilburg University, Center for Economic Research.
- Aumann, Robert J. & Maschler, Michael, 1985. "Game theoretic analysis of a bankruptcy problem from the Talmud," Journal of Economic Theory, Elsevier, vol. 36(2), pages 195-213, August.
- Sergiu Hart & Andreu Mas-Colell, 1994.
"Bargaining and value,"
Economics Working Papers
114, Department of Economics and Business, Universitat Pompeu Fabra, revised Feb 1995.
- Serrano, Roberto, 1995. "Strategic bargaining, surplus sharing problems and the nucleolus," Journal of Mathematical Economics, Elsevier, vol. 24(4), pages 319-329.
- Bernheim, B. Douglas & Peleg, Bezalel & Whinston, Michael D., 1987. "Coalition-Proof Nash Equilibria I. Concepts," Journal of Economic Theory, Elsevier, vol. 42(1), pages 1-12, June.
- Young, H. P., 1988. "Distributive justice in taxation," Journal of Economic Theory, Elsevier, vol. 44(2), pages 321-335, April.
- Peleg, Bezalel & Tijs, Stef, 1996. "The Consistency Principle for Games in Strategic Forms," International Journal of Game Theory, Springer;Game Theory Society, vol. 25(1), pages 13-34.
- Gul, Faruk, 1989. "Bargaining Foundations of Shapley Value," Econometrica, Econometric Society, vol. 57(1), pages 81-95, January.
- Vijay Krishna & Roberto Serrano, 1996. "Multilateral Bargaining," Review of Economic Studies, Oxford University Press, vol. 63(1), pages 61-80.
- Peleg, B, 1986. "On the Reduced Game Property and Its Converse," International Journal of Game Theory, Springer;Game Theory Society, vol. 15(3), pages 187-200.
- Ken Binmore & Ariel Rubinstein & Asher Wolinsky, 1986. "The Nash Bargaining Solution in Economic Modelling," RAND Journal of Economics, The RAND Corporation, vol. 17(2), pages 176-188, Summer.
- Lensberg, Terje, 1988. "Stability and the Nash solution," Journal of Economic Theory, Elsevier, vol. 45(2), pages 330-341, August.
- Chun, Youngsub & Thomson, William, 1988. "Monotonicity properties of bargaining solutions when applied to economics," Mathematical Social Sciences, Elsevier, vol. 15(1), pages 11-27, February.
When requesting a correction, please mention this item's handle: RePEc:nid:ndagan:005. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Nir Dagan)
If references are entirely missing, you can add them using this form.